- Research Article
- Open Access
Multiple nonnegative solutions for BVPs of fourth-order difference equations
Advances in Difference Equations volume 2006, Article number: 089585 (2006)
First, existence criteria for at least three nonnegative solutions to the following boundary value problem of fourth-order difference equation Δ4x(t-2) = a(t)f(x(t)),t ∈ [2, T], x(0) = x(T + 2) = 0, Δ2x(0) = Δ2x(T) = 0 are established by using the well-known Leggett-Williams fixed point theorem, and then, for arbitrary positive integer m, existence results for at least 2m-1 nonnegative solutions are obtained.
Agarwal RP: Difference Equations and Inequalities, Monographs and Textbooks in Pure and Applied Mathematics. Volume 228. 2nd edition. Marcel Dekker, New York; 2000:xvi+971.
Agarwal RP, Bohner M, Wong PJY: Eigenvalues and eigenfunctions of discrete conjugate boundary value problems. Computers & Mathematics with Applications 1999,38(3–4):159–183. 10.1016/S0898-1221(99)00192-3
Agarwal RP, Henderson J: Positive solutions and nonlinear eigenvalue problems for third-order difference equations. Computers & Mathematics with Applications 1998,36(10–12):347–355.
Agarwal RP, Wong PJY: Advanced Topics in Difference Equations, Mathematics and Its Applications. Volume 404. Kluwer Academic, Dordrecht; 1997:viii+507.
Agarwal RP, Wong F-H: Existence of positive solutions for higher order difference equations. Applied Mathematics Letters 1997,10(5):67–74. 10.1016/S0893-9659(97)00085-2
Hartman P: Difference equations: disconjugacy, principal solutions, Green's functions, complete monotonicity. Transactions of the American Mathematical Society 1978, 246: 1–30.
Henderson J: Positive solutions for nonlinear difference equations. Nonlinear Studies 1997,4(1):29–36.
Henderson J, Wong PJY: On multiple solutions of a system of m discrete boundary value problems. Zeitschrift für Angewandte Mathematik und Mechanik 2001,81(4):273–279. 10.1002/1521-4001(200104)81:4<273::AID-ZAMM273>3.0.CO;2-H
Liang R-J, Zhao Y-H, Sun J-P: A new theorem of existence to fourth-order boundary value problem. International Journal of Differential Equations and Applications 2003,7(3):257–262.
Merdivenci F: Green's matrices and positive solutions of a discrete boundary value problem. Panamerican Mathematical Journal 1995,5(1):25–42.
Merdivenci F: Two positive solutions of a boundary value problem for difference equations. Journal of Difference Equations and Applications 1995,1(3):263–270. 10.1080/10236199508808026
Sun J-P: Positive solution for BVPs of fourth order difference equations. Indian Journal of Pure and Applied Mathematics 2005,36(7):361–370.
Sun J-P, Li W-T: Multiple positive solutions of a discrete difference system. Applied Mathematics and Computation 2003,143(2–3):213–221. 10.1016/S0096-3003(02)00354-5
Wong PJY: Positive solutions of difference equations with two-point right focal boundary conditions. Journal of Mathematical Analysis and Applications 1998,224(1):34–58. 10.1006/jmaa.1998.5983
Wong PJY, Agarwal RP: Further results on fixed-sign solutions for a system of higher-order difference equations. Computers & Mathematics with Applications 2001,42(3–5):497–514.
Zhang B, Kong L, Sun Y, Deng X: Existence of positive solutions for BVPs of fourth-order difference equations. Applied Mathematics and Computation 2002,131(2–3):583–591. 10.1016/S0096-3003(01)00171-0
Guo DJ, Lakshmikantham V: Nonlinear Problems in Abstract Cones, Notes and Reports in Mathematics in Science and Engineering. Volume 5. Academic Press, Massachusetts; 1988:viii+275.
Krasnosel'skiĭ MA: Positive Solutions of Operator Equations. P. Noordhoff, Groningen; 1964:381.
Leggett RW, Williams LR: Multiple positive fixed points of nonlinear operators on ordered Banach spaces. Indiana University Mathematics Journal 1979,28(4):673–688. 10.1512/iumj.1979.28.28046
Rights and permissions
Open Access This article is distributed under the terms of the Creative Commons Attribution 2.0 International License (https://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
About this article
Cite this article
Sun, JP. Multiple nonnegative solutions for BVPs of fourth-order difference equations. Adv Differ Equ 2006, 089585 (2006). https://doi.org/10.1155/ADE/2006/89585
- Differential Equation
- Positive Integer
- Partial Differential Equation
- Ordinary Differential Equation
- Functional Analysis